Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 196, NWS Tulsa, OK

June 9, 2005Creek County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2005, 7:41 AM CDT for Creek County, Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2005, 7:41 AM CDT (12:41 UTC)
Expired
Jun 9, 2005, 8:28 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Creek County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:02 AM CDTHAIL 0.75Mannford, OK
Jun 9, 8:05 AM CDTTSTM WND DMG2 Sw Mannford, OKLARGE TREE BLOWN DOWN ACROSS A ROAD.
Jun 9, 8:30 AM CDTHAIL 13 E Mannford, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2005-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2005-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3224 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 091241
SVRTSA
OKC037-091345-
/O.NEW.KTSA.SV.W.0196.050609T1241Z-050609T1345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
741 AM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CREEK COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 845 AM CDT

* AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES SOUTH OF MANNFORD...MOVING NORTHEAST AT 5
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MANNFORD.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3597 9657 3596 9627 3617 9628 3616 9651

$$
2 follow-up statements
000 
WWUS54 KTSA 091319
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 AM CDT THU JUN 9 2005

OKC037-091345-
/O.CON.KTSA.SV.W.0196.000000T0000Z-050609T1345Z/
CREEK OK-
816 AM CDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 AM CDT FOR CREEK
COUNTY...

AT 815 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM
WAS LOCATED 2 MILES SOUTHEAST OF MANNFORD...MOVING NORTHEAST AT 5
MPH.  RADAR INDICTED THE THUNDERSTORM WAS WEAKENING.  

IN ADDITION TO SMALL HAIL...GUSTY WINDS AND FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMAIN INDOORS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.

LAT...LON 3607 9648 3606 9628 3617 9628 3616 9647

$$
000 
WWUS54 KTSA 091328
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT THU JUN 9 2005

OKC037-091336-
/O.CAN.KTSA.SV.W.0196.000000T0000Z-050609T1345Z/
CREEK OK-
826 AM CDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.

LAT...LON 3607 9648 3606 9628 3617 9628 3616 9647

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:17 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 9, 3:17 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT THU JUN 9 2005

.DISCUSSION...
SOUTHWEST UPPER FLOW WILL PERSIST FOR THE NEXT FEW DAYS AS A BROAD
TROUGH DEVELOPS OVER THE WESTERN CONUS. UPPER FLOW WILL REMAIN WEAK
ACROSS EASTERN OKLAHOMA AND NW ARKANSAS...WITH GOOD UPPER DYNAMICS
FOR CONVECTIVE ACTIVITY ACROSS WESTERN OKLAHOMA AND WESTERN KANSAS.
ISOLATED STRONG STORMS MAY BE ABLE TO DEVELOP INTO THE EXTREME
WESTERN PORTION OF THE TSA FORECAST AREA FRIDAY AFTERNOON/EVENING
BUT SLIGHT CHANCE POPS REMAIN SUFFICIENT.

DID NOT CHANGE MUCH IN THE EXTENDED PORTION OF THE FORECAST.
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS EACH DAY AND
GUIDANCE HAS BEEN VERY CONSISTENT WITH THIS OVER THE PAST FEW DAYS.
WILL KEEP CHANCE POPS FOR SUNDAY AND MONDAY AS UPPER TROUGH
TRAVERSES THE REGION AND SURFACE FRONT/WIND SHIFT PUSHES ACROSS
EASTERN OKLAHOMA. UPPER RIDGE BUILDS ACROSS THE SOUTHERN PLAINS AFTER
MONDAY SO POPS MINIMAL FOR THE REST OF THE EXTENDED.

NOTE: FIRST PERIOD POPS WILL MOST LIKELY BE ADJUSTED AT THE LAST MINUTE THIS
MORNING AS THE CURRENT MCS EVOLVES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  73  90  72 /  40  20  20  20
FSM   92  70  91  71 /  30  20  20  20
MLC   91  72  90  73 /  30  20  20  20
BVO   90  71  90  71 /  60  20  20  20
FYV   83  67  85  69 /  40  20  20  20
BYV   87  68  87  68 /  50  20  20  20
MKO   88  71  89  70 /  30  20  20  20
MIO   90  71  91  70 /  60  20  20  20
F10   88  72  89  72 /  30  20  20  20
HHW   91  72  92  74 /  20  20  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Jun 9, 5:12 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT THU JUN 9 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
512 AM CDT THU JUN 9 2005

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE THIS AFTERNOON.

DISCUSSION...
A WEAKENING COMPLEX OF SHOWERS AND THUNDERSTORMS IS PUSHING SOUTH
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS EARLY THIS
MORNING. AN OUTFLOW BOUNDARY HAS MOVED OUT AHEAD OF THE
PRECIPITATION AND EXTENDED FROM NEAR FORT SMITH TO EUFAULA EARLY
THIS MORNING. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE TO WEAKEN THIS MORNING AND WILL LIKELY HAVE DISSIPATED
ENTIRELY BY NOON. SEVERE WEATHER IS NOT EXPECTED WITH STORMS THIS MORNING.

THE OUTFLOW BOUNDARY WILL CONTINUE MOVING SOUTH BEFORE STALLING
NEAR THE RED RIVER BY LATE MORNING. THIS BOUNDARY MAY THEN BEGIN
TO LIFT BACK TO THE NORTH THIS AFTERNOON. THERE IS SOME POTENTIAL
FOR THUNDERSTORMS TO REDEVELOP NEAR THIS BOUNDARY LATE THIS
AFTERNOON OR THIS EVENING AND ANY STORMS THAT DO DEVELOP WILL
LIKELY BECOME SEVERE DUE TO THE EXTREME INSTABILITY THAT WILL BE
PRESENT NEAR THE BOUNDARY. DAMAGING WINDS TO 70 MILES AN HOUR AND
LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. IT IS
UNCERTAIN WHERE THE OUTFLOW BOUNDARY WILL BE LOCATED BY LATE
AFTERNOON SO IT IS NOT POSSIBLE TO PINPOINT THE MOST FAVORED
LOCATION FOR STORM DEVELOPMENT AT THIS TIME.

ANY STORMS THAT DO DEVELOP LATE THIS AFTERNOON OR EVENING WILL
LIKELY WEAKEN OVERNIGHT AS INSTABILITY DECREASES WITH THE LOSS OF
DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE WESTERN
UNITED STATES INTO THE CENTRAL PLAINS IN THE FRIDAY THROUGH MONDAY
TIMEFRAME. SEVERE THUNDERSTORMS WILL BE LIKELY TO OUR WEST ALONG
THE DRYLINE AND SOME OF THESE STORMS MAY MAKE IT AS FAR EAST AS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THERE WILL BE SOME THREAT
OF SEVERE WEATHER WITH THESE STORMS BUT THE BETTER CHANCES OF
SIGNIFCANT SEVERE WEATHER WILL REMAIN TO OUR WEST AND NORTH.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT AGENCIES SHOULD MONITOR THE LATEST FORECASTS
FOR THE FRIDAY THROUGH MONDAY TIMEFRAME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 9, 7:27 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT THU JUN 9 2005

OKZ060-064-091300-
CREEK OK-TULSA OK-
727 AM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND CREEK

AT 727 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF MANNFORD...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MANNFORD AND SAND
SPRINGS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:59 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.